View Full Version : First day on Wellbutrin


Gwen1234
08-16-11, 10:09 PM
Today is my first day on Wellbutrin so I thought I would keep track of my progress and/or side effects. I was prescribed 150 MG of Bupropion HCL XL. After a week I will increase to 300 and then 450 MG.

I am taking it for my problems with ADD, inattentive type. Also, I've self-diagnosed myself with SCT (seeing as it's not an official disorder at this time). I have a hard time concentrating in conversations, have a terrible memory, can't recall facts, am slow at recalling words, get confused easily, am impatient when people don't get to the point quickly, and am often tired. People tell me that I am intelligent and I have a very challenging job, but this condition can definitely make me feel dumb. I'm hoping against hope that this medication will help me. I also have issues with social anxiety at times, so I need to make sure this does not make my anxiety worse, as I see it does cause anxiety in some people.

So far today I have felt no different, though I shouldn't really judge since I am sick and feel physically awful anyway. My heart did pound a little earlier today when I was trying to nap, but I don't know if it was the med or just stress over some things that were happening at that moment.

Anyway, if you feel like tracking your progression with me, join this thread! Thank you for reading.

-Gwen

sciencer
08-17-11, 04:01 AM
I was on it too it gave me a rash the 2nd week
I will respond when you post a follow up..

Gwen1234
08-24-11, 11:06 PM
Hi Sciencer. I'm sorry it gave you a rash. That must have been disappointing. I am day 9 of Wellbutrin and I have not experienced any side effects. But I'm not experiencing any benefits either. At this point I am taking 2 pills a day, so that's 300 mg. I'm going to continue taking the medication since I haven't reached the full dose yet. But at this point, it feels like I'm taking sugar pills. I'm still unfocused in conversations etc. It seems that this med works pretty quickly for some people. I wonder if it also could work after being on it a month or so. Do you have any thoughts on this?

Also, are you trying any other meds now for ADD?

hoolio
08-24-11, 11:36 PM
I have been taking Wellbutrin for 8 months (150 mg the first 6 weeks and 300 mg since then). I did a lot to help with my depression but not a whole lot for the ADHD so as of today I am now taking Vyvanse 20 mg.

I found that I had a few problems with side effects around the 2-4 week mark (nauseous at night, trouble sleeping, horrible dreams and irritability) but they did disappear. They reappeared (much, much milder) for a about a week when they doubled the dose. I haven't had any side effect issues since (except insomnia if I take it too late in the day, but my sleep patterns have been wonky for years).

It took a good month or so for the meds to really start working so if you are not having side effects I would keep taking it for at least 4-6 weeks before deciding on its effectiveness. It is not like a stimulant that works right away, it has to build up in your system.

Do you have someone that can tell you any difference, improvements they notice? I ask because others noticed the difference in me much more so than I did. Even now, I don't really "feel" the effects although I know they are there, but boy I sure notice the difference if I don't take it (no energy etc.)

Hope it works out for you.

MrObvious
08-25-11, 02:14 PM
You know I take 300mg and I don't notice much for focus because I still can down more than 6 cups of coffee a day and I can tell my focus is bad but it does wonders for anxiety and I now wanna work which I didn't before. That's a big bonus with the wife ;). Plus, I am more calm which is nice. You may wanna consider another med like Addy for focus but talk to your doc. If you notice some positive effects then another med for just focus would be the way to go IMO.

sciencer
08-26-11, 02:46 AM
I now take stimulants (Vyvanse 30mg), which has help me. I still wonder a lot though. I still get wondering thoughts in the day but I find it easier to tolrate the distractions in my head. my experience on welbutin is that it doesn't do much or I can't even tell and felt no side effect or benefits. I say tell ur doc its not doing anything because stimulants work a whole lot better. if your sct ur add problems are still there and it takes sometime adjusting to the medication. although I have to say your ability to tolerate the problems get better. Better to be on one of these stimulants because they motivate people who don't even have ADHD.

I consider myself. SCT too